Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 5, 2016, 3:42 PM PDT for Churchill County, Lyon County, Washoe County, Nevada. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2016, 3:42 PM PDT (22:42 UTC)
- Expired
- May 5, 2016, 4:45 PM PDT
- In force
- 63 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Churchill County, NV, Lyon County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 37 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WUUS55 KREV 052242
SVRREV
NVC001-019-031-052345-
/O.NEW.KREV.SV.W.0001.160505T2242Z-160505T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
342 PM PDT THU MAY 5 2016
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LYON COUNTY IN WEST CENTRAL NEVADA...
SOUTHERN WASHOE COUNTY IN WESTERN NEVADA...
NORTHWESTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
* UNTIL 445 PM PDT
* AT 341 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR HAZEN...OR 8 MILES NORTH OF LAHONTAN
RESERVOIR...AND MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
FERNLEY...HAZEN...I-80 NEAR AND EAST OF FERNLEY...DESERT PEAK AND FERNLEY
- TIGER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
AREAS OF BLOWING DUST WILL RAPIDLY REDUCE VISIBILITIES TO BELOW ONE MILE.
&&
LAT...LON 3947 11902 3953 11926 4000 11910 4000 11900
3995 11877
TIME...MOT...LOC 2241Z 191DEG 31KT 3957 11911
$$
SS2 follow-up statements
363
WWUS55 KREV 052313
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
413 PM PDT THU MAY 5 2016
NVC031-052319-
/O.CAN.KREV.SV.W.0001.000000T0000Z-160505T2345Z/
WASHOE NV-
413 PM PDT THU MAY 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHOE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3971 11890 3961 11915 3999 11904 4000 11900
3995 11877
TIME...MOT...LOC 2309Z 191DEG 31KT 3981 11905
$$
NVC001-019-052345-
/O.CON.KREV.SV.W.0001.000000T0000Z-160505T2345Z/
LYON NV-CHURCHILL NV-
413 PM PDT THU MAY 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR NORTHERN EXTREME NORTHEAST LYON AND NORTHWESTERN CHURCHILL COUNTIES...
AT 409 PM PDT...A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 24 MILES NORTH-NORTHEAST OF LAHONTAN RESERVOIR...
MOVING NORTH AT 35 MPH.
IN ADDITION TO SEVERE WINDS...BLOWING DUST COULD RAPIDLY REDUCE VISIBILITY TO
BELOW 1 MILE.
LOCATIONS IMPACTED INCLUDE...
I-80 NEAR AND JUST WEST OF TRINITY JUNCTION.
LAT...LON 3971 11890 3961 11915 3999 11904 4000 11900
3995 11877
TIME...MOT...LOC 2309Z 191DEG 31KT 3981 11905
$$
SS657
WWUS55 KREV 052341
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
441 PM PDT THU MAY 5 2016
NVC001-019-052348-
/O.EXP.KREV.SV.W.0001.000000T0000Z-160505T2345Z/
LYON NV-CHURCHILL NV-
441 PM PDT THU MAY 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEAST LYON AND NORTHWESTERN
CHURCHILL COUNTIES WILL EXPIRE AT 445 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE. THE STORM REMAINS STRONG AS IT MOVES
NORTH OF INTERSTATE 80 NEAR TRINITY JUNCTION.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR
REPORT YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE IN RENO VIA SOCIAL MEDIA.
LAT...LON 3971 11890 3961 11915 3999 11904 4000 11900
3995 11877
TIME...MOT...LOC 2337Z 191DEG 31KT 3981 11905
$$
SSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:04 PM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 5, 1:04 PM PDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Reno NV 104 PM PDT THU MAY 5 2016 .SYNOPSIS... Widespread showers with scattered thunderstorms are expected today with storms bringing frequent lightning and copious amounts of small hail. Unsettled weather will continue into the weekend with locally heavy rain possible. Drier, warmer weather returns next week. && .SHORT TERM... Forecast remains on track with few changes made. Slowly moving area of low pressure will bring wet and stormy weather to the Sierra, northeast California, and northwest Nevada through Sunday. There are multiple events this weekend that could be impacted by showers and thunderstorms including the Reno River Festival, the Reno Sculpture Festival, the Moms on the Run Race, the Pamper Pedal Bike Ride near Mammoth, and the Nevada State Police Memorial Parade and Car Show in Virginia City. Best thunderstorm coverage will be today as large scale forcing from a south-north oriented jet combines with instability both at the surface and aloft. These storms have had a history of producing large amounts of small hail which can cover roadways and make for hazardous travel conditions. In addition, expect deadly lightning, brief heavy rainfall and wind gusts of 40 to 45 mph. Snow levels are running around 8000-8,500 feet and accumulation has been observed on Mt Rose Highway earlier today. Mt Rose, Carson, and Monitor Passes may all be snow covered for brief periods of time this afternoon and overnight tonight. There is also potential for Conway and Deadman's Summits on Highway 395 in Mono County to be briefly snow covered as well. The jet will be shifting eastward tonight, but there will still be upper level diffluence present along with steepening mid and upper level lapse rates. This will likely keep chances for thunderstorms going through the night. As storm motions slow tonight into Friday, the risk for heavy rain will increase with less chances for gusty winds. Minor flooding is possible if storms train over the same region, but of greatest concern are recent burn scars such as the Washington Fire. These will need to be monitored as it will take much less rain to produce debris flows than usual. River rises are expected, but there will not be any mainstem river flooding. As the upper low shifts inland this weekend, deformation bands will form on the north side of the low. This is likely to bring additional heavy rain to portions of northeast California, the Sierra, and northwest Nevada. At this point it is hard to pinpoint where the exact heaviest bands will be, but some locations will receive copious amounts of rainfall over the course of the weekend. Snow levels will also rise this weekend as the cold core of the low drops south and warmer air wraps around the north side of the low. The area of low pressure will slowly shift eastward with just lingering showers and a few thunderstorms possible on Sunday. -Dawn .LONG TERM...Monday through Thursday... Models continue to show an upper low moving over the northern Rockies for the early to middle part of next week. This is forecast to allow some cooler air to backdoor into western Nevada and northeast California by Tuesday, with a slow warm up by Wednesday or Thursday as the airmass modifies and high pressure strengthens aloft. With some residual moisture and heating each day there will be a low chance for afternoon and evening showers near the Sierra crest, but it will remain dry elsewhere. Snyder && .AVIATION... Thunderstorms are expected to be strongest today for much of northeast California and western Nevada as a large-scale upper low approaches central and southern CA. Many storms will be capable of copious amounts of small hail (1/2 to 3/4" possible), heavy rainfall (+TSRAGS), and wind gusts to 35-40 kts. In addition, strong storms could be longer-lived with a much longer track than is typical for western NV/northeast CA. Terrain obscurement and MVFR conditions will be possible in heavier thunderstorms. Tonight, model simulations indicate re-development of rain and embedded thunderstorms this evening and overnight. Wherever the area of rain forms, expect widespread higher terrain obscuration and occasional MVFR CIGS/VIS along with isolated-scattered lightning strikes. For Friday, another round of showers and thunderstorms is expected as the upper trough moves to interior/southeast CA and southern NV. The strongest, most long-lived storms look to be generally north of Portola and KLOL...where +TSRAGS and wind gusts to 40 kts will continue to be a threat. Elsewhere in western NV and the eastern Sierra, slower moving storms will be capable of heavy rain but hail should be more isolated in nature compared to Thursday. Snyder && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
In the hours before
Special weather statement, May 5, 12:51 PM PDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1251 PM PDT THU MAY 5 2016 NVZ003-052015- GREATER RENO-CARSON CITY-MINDEN AREA NV- 1251 PM PDT THU MAY 5 2016 ...SPECIAL WEATHER STATEMENT... AT 1248 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CARSON CITY AIRPORT...OR NEAR CARSON CITY...MOVING NORTH AT 15 MPH. LARGE AMOUNTS OF SMALL HAIL UP TO THE SIZE OF DIMES MAY COVER ROADS... CAUSING SLICK DRIVING CONDITIONS. LOCATIONS IMPACTED INCLUDE... VIRGINIA CITY...DAYTON...JOHNSON LANE...CARSON CITY AIRPORT... NEW WASHOE CITY...PLEASANT VALLEY...HIGHWAY 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 BETWEEN CARSON CITY AND JUST EAST OF DAYTON. DRIVERS SHOULD EXPECT RAPID VISIBILITY REDUCTIONS. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3908 11950 3903 11968 3935 11980 3939 11963 TIME...MOT...LOC 1948Z 159DEG 11KT 3923 11969 SS
Special weather statement, May 5, 1:23 PM PDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 123 PM PDT THU MAY 5 2016 NVZ003-004-052045- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- GREATER RENO-CARSON CITY-MINDEN AREA NV- 123 PM PDT THU MAY 5 2016 ...SPECIAL WEATHER STATEMENT... AT 120 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER DAYTON...OR 7 MILES SOUTHEAST OF VIRGINIA CITY...MOVING NORTH AT 20 MPH. HAIL UP TO DIME SIZE WILL BE POSSIBLE WITH THIS STORM. LARGE AMOUNTS OF HAIL MAY COVER ROADS CAUSING SLICK CONDITIONS. ALSO...FREQUENT LIGHTNING WILL ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... DAYTON...JUNCTION U.S 50 AND SIX MILE CANYON RD...JUNCTION U.S 50 AND NV 341 AND SIX MILE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 NEAR AND EAST OF DAYTON. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL COULD RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3914 11943 3916 11966 3940 11962 3938 11939 TIME...MOT...LOC 2020Z 186DEG 16KT 3924 11953 SS
Special weather statement, May 5, 1:52 PM PDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
152 PM PDT THU MAY 5 2016
NVZ003-052130-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
152 PM PDT THU MAY 5 2016
...SPECIAL WEATHER STATEMENT...
AT 148 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LOCKWOOD...OR 7 MILES
NORTHEAST OF VIRGINIA CITY...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LARGE AMOUNTS OF HAIL COULD COVER THE GROUND AND CAUSE SLICK ROAD
CONDITIONS FOR A SHORT TIME. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...DAYTON...LOCKWOOD...HIDDEN VALLEY...
PATRICK...MUSTANG...AND THE RENO INDUSTRIAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN SPARKS AND
FERNLEY. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL COULD RESULT IN PONDING OF WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 3967 11979 3972 11951 3941 11943 3936 11947
3928 11947 3924 11964
TIME...MOT...LOC 2048Z 168DEG 23KT 3941 11958
SSSpecial weather statement, May 5, 2:20 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT THU MAY 5 2016
NVZ001-004-052200-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
MINERAL AND SOUTHERN LYON COUNTIES NV-
220 PM PDT THU MAY 5 2016
...STRONG THUNDERSTORM NEAR AND WEST OF ALTERNATE HIGHWAY 95...
AT 216 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF WEED HEIGHTS...OR 19
MILES NORTHEAST OF GARDNERVILLE...MOVING NORTH AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. LARGE AMOUNTS OF HAIL COULD COVER ROADS...MAKING THEM SLICK
FOR MOTORISTS. FREQUENT LIGHTNING IS ALSO EXPECTED FROM THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
FORT CHURCHILL STATION...STAGECOACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY
REDUCTIONS. HEAVY RAINFALL COULD RESULT IN PONDING OF WATER. SLOW DOWN
WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 3897 11928 3898 11935 3899 11934 3899 11931
3908 11931 3909 11947 3925 11947 3939 11943
3934 11909
TIME...MOT...LOC 2116Z 195DEG 24KT 3907 11941
SSSpecial weather statement, May 5, 2:23 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
223 PM PDT THU MAY 5 2016
NVZ003-052200-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
223 PM PDT THU MAY 5 2016
...HEAVY RAIN, HAIL FOR SPANISH SPRINGS AND EAST SPARKS...
AT 220 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR SPARKS TO DERBY DAM...AND MOVING
NORTH AT 25 MPH.
THROUGH 3 PM PDT, THESE STORMS WILL PRODUCE A PERIOD OF HEAVY RAINS,
LARGE AMOUNTS OF SMALL HAIL, FREQUENT LIGHTNING, AND GUSTY WINDS TO
40 MPH.
WATCH FOR SLICK ROADS DUE TO HAIL. SLOW DOWN AND TREAT IT LIKE
WINTER DRIVING. HEAVY RAINFALL WILL ALSO LEAD TO QUICK FLOODING OF
LOW SPOTS AND POOR DRAINAGE AREAS. REMAIN INDOORS UNTIL THE STORM
HAS PASSED DUE TO THE LIGHTNING RISK.
LOCATIONS IMPACTED INCLUDE SPARKS...VIRGINIA PEAK...WINGFIELD
SPRINGS...SPANISH SPRINGS...LOCKWOOD. ALSO PYRAMID HIGHWAY NORTH OF
SPARKS WILL BE IMPACTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3979 11943 3982 11968 3965 11987 3944 11972
3954 11955 3955 11937
TIME...MOT...LOC 2120Z 164DEG 21KT 3961 11944 3963 11957 3952 11969
CSSpecial weather statement, May 5, 3:17 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT THU MAY 5 2016
NVZ004-052300-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
317 PM PDT THU MAY 5 2016
...STRONG THUNDERSTORMS APPROACHING HIGHWAY 50 NEAR AND EAST OF STAGECOACH...
AT 314 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
LAHONTAN RESERVOIR TO NEAR STAGECOACH...AND MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...WITH LARGE AMOUNTS
OF SMALL HAIL POSSIBLY COATING ROADS AND MAKING FOR SLIPPERY TRAVEL.
LOCATIONS IMPACTED INCLUDE...
LAHONTAN RESERVOIR...STAGECOACH...SILVER SPRINGS...FORT CHURCHILL
STATION...SILVER SPRINGS AIRPORT AND US 50 AT LYON-CHURCHILL CO LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 50 BETWEEN STAGECOACH AND
LAHONTAN RESERVOIR. DRIVERS SHOULD EXPECT GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL COULD RESULT IN PONDING OF WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 3927 11923 3927 11942 3945 11940 3950 11937
3951 11935 3954 11922 3956 11903 3930 11903
TIME...MOT...LOC 2214Z 184DEG 20KT 3935 11907 3933 11924 3934 11936
SSThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:02 AM PDT | Special Weather Statement | REV | 58 min | |
| May 5, 6:15 AM PDT | Special Weather Statement | REV | 45 min | |
| May 5, 6:30 AM PDT | Special Weather Statement | REV | 30 min | |
| May 5, 7:03 AM PDT | Special Weather Statement | REV | 57 min | |
| May 5, 8:59 AM PDT | Special Weather Statement | REV | Douglas | 31 min |
| May 5, 9:00 AM PDT | Special Weather Statement | REV | Douglas | 30 min |
| May 5, 9:34 AM PDT | Special Weather Statement | REV | 26 min | |
| May 5, 10:08 AM PDT | Special Weather Statement | REV | Storey | 22 min |
| May 5, 10:36 AM PDT | Special Weather Statement | REV | Storey | 24 min |
| May 5, 12:12 PM PDT | Special Weather Statement | REV | Douglas | 33 min |
| May 5, 12:51 PM PDT | Special Weather Statement | REV | 24 min | |
| May 5, 1:23 PM PDT | Special Weather Statement | REV | Storey | 22 min |
| May 5, 1:52 PM PDT | Special Weather Statement | REV | Storey | 38 min |
| May 5, 2:20 PM PDT | Special Weather Statement | REV | Lyon | 40 min |
| May 5, 2:23 PM PDT | Special Weather Statement | REV | Storey | 37 min |
| May 5, 3:17 PM PDT | Special Weather Statement | REV | Storey | 43 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.